Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 147, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2006, 4:56 AM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2006, 4:56 AM CDT (09:56 UTC)
- Expired
- Apr 20, 2006, 5:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, TN, Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1758 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 200956 SVROHX TNC125-147-201030- /O.NEW.KOHX.SV.W.0147.060420T0956Z-060420T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 456 AM CDT THU APR 20 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MONTGOMERY COUNTY IN TENNESSEE WESTERN ROBERTSON COUNTY IN TENNESSEE * UNTIL 530 AM CDT * AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF ADAMS...OR ABOUT 8 MILES EAST OF CLARKSVILLE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ADAMS BY 505 AM CDT CEDAR HILL BY 515 AM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3667 8732 3635 8730 3639 8689 3668 8689 $$ BOYD
1 follow-up statement
000 WWUS54 KOHX 201021 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 521 AM CDT THU APR 20 2006 TNC125-147-201030- /O.CON.KOHX.SV.W.0147.000000T0000Z-060420T1030Z/ MONTGOMERY TN-ROBERTSON TN- 521 AM CDT THU APR 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR WESTERN ROBERTSON AND EASTERN MONTGOMERY COUNTIES... AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CEDAR HILL...OR ABOUT 7 MILES WEST OF SPRINGFIELD... MOVING EAST AT 25 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3667 8732 3635 8730 3639 8689 3668 8689 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:58 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 20, 2:58 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 258 AM CDT THU APR 20 2006 .SHORT TERM...(THRU FRI) ANOTHER WARM MUGGY NITE...WITH TEMPS IN 60S. CLEAR FOR MOST PART...BUT CI SHIELD RAPIDLY APPROACHING FROM W. WEAK STATIONARY FRONTAL BOUNDARY LOCATED FROM SAVANNAH (SNH) TO PORTLAND (1M5) THIS MORNING...ALSO SHOWING UP AS MOISTURE POOLING/AXIS. THIS WILL MOVE LITTLE NEXT 36 HOURS OR SO. MEANWHILE...CWA REMAINS IN VERY MOIST UNSTABLE AIR MASS. CONVECTIVE ACTIVITY LOCATED OVER TX...AR AND OK THIS MORNING WILL CONTINUE EASTWARD PUSH...AND MODELS SHOW H5 IMPULSE IN SW FLOW WITH THIS SYSTEM TO AFFECT CWA LATER TODAY. SURFACE WAVES MOVE NE ALONG FRONT INTO FRI MORNING...AND FINALLY FRI THE NEXT H5 IMPULSE PHASES WITH STRONG SYSTEM OVER UPPER MIDWEST AND KICKS OUT FRONT. THIS FRONT WILL MOVE INTO PLATEAU REGION BY FRI EVE. SEVERE WEATHER WILL MOST LIKELY BE ISOLATED IN NATURE AND OF THE HAIL/GUSTY WIND VARIETY. SPC HAS US IN SLITE RISK THRU PERIOD...AND TORNADO CHANCES MOST LIKELY LIMITED TO NEAR SURFACE LO WHERE WIND PROFILES MORE FAVORABLE...I.E. W OF I-65. AS FOR TEMPS...NOT AS WARM AS LAST FEW DAYS WITH MORE CLOUDS AND RAIN. HAVE BEEN RUNNING ABOUT 8.5 DEGREES ABOVE NORMAL SO FAR THIS MONTH. .LONG TERM... HI PRES PREVAILS SAT AND SUN. RETURN FLOW ON MON. ANOTHER FAIRLY STRONG SYSTEM TUE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 80 61 72 52 / 60 60 80 50 CLARKSVILLE 78 60 70 49 / 60 60 80 30 CROSSVILLE 76 58 72 52 / 60 60 80 70 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Apr 19, 5:30 AM CDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED APR 19 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE DAY. SOME STORMS MAY BE SEVERE...WITH THE MAIN THREAT LARGE HAIL AND DAMAGING WINDS... AND MAINLY OVER THE EAST HALF OF THE COUNTY WARING AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. THERE IS A CONTINUED THREAT OF SEVERE WEATHER....MAINLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...IT LOOKS LIKE SEVERE STORMS WILL BE ISOLATED IN NATURE TODAY INTO FRIDAY. HOWEVER...EMERGENCY MANAGERS AND SPOTTERS SHOULD KEEP ALERT FOR POSSIBLE ACTIVATION IF THE SITUATION WORSENS. MAG
In the hours before
Special weather statement, Apr 20, 4:11 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 411 AM CDT THU APR 20 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-200930- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 411 AM CDT THU APR 20 2006 SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED QUICKLY ACROSS WESTERN MIDDLE TENNESSEE. AT 410 AM CDT...STRONG THUNDERSTORMS WERE MOVING THROUGH THE CLARKSVILLE AREA. PEA SIZE HAIL CAN BE EXPECTED WITH THIS STORM AS IT MOVES NORTHEAST AT 30 MPH. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:31 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 29 min |
| Apr 20, 4:36 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 24 min |
| Apr 20, 5:12 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 50 min |
| Apr 20, 5:17 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 28 min |
| Apr 20, 5:35 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 40 min |
| Apr 20, 5:52 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 53 min |
| Apr 20, 6:04 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 56 min |
| Apr 20, 6:35 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 40 min |
| Apr 20, 6:44 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Apr 20, 7:20 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 25 min |
| Apr 20, 8:10 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 19 min |
| Apr 20, 8:35 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 25 min |
| Apr 20, 9:06 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 24 min |
| Apr 20, 10:19 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 19 min |
| Apr 20, 10:34 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 26 min |
| Apr 20, 11:09 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 22 min |
| Apr 20, 11:20 AM CDT | Severe Thunderstorm Warning | OHX | Bedford | 25 min |
| Apr 20, 12:57 PM CDT | Severe Thunderstorm Warning | OHX | White | 19 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.